MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

DAVIS & GECK CARIBE LTD SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number VP-776-X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Blood Loss (2597); No Code Available (3191)
Date of Event 04/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an endarterectomy, while they were creating an anastomosis using a running technique in suturing, the suture broke easily.Running down the knot was difficult, the device was used twice during the procedure.The anastomosis made with the suture on the back of artery broke.The patient loss more than 500 cc of blood and got two 5 liters of external blood.The time of the procedure was extended more than 30 minutes.Another anastomosis was done, running technique was performed to repair and the same type of suture was used but they used single stitch, interrupted.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the opened sample noted one suture and one needle.It was observed, under magnification, that the suture appeared to have split under tension.The visual inspection and functional evaluation of the sealed sample had acceptable result.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an endarterectomy, while they were creating an anastomosis using a running technique in suturing, the suture broke easily.Running down the knot was difficult, the device was used twice during the procedure.The anastomosis made with the suture on the back of artery broke.The patient loss more than 500 cc of blood and got 2, 5l of external blood.The time of the procedure was extended more than 30 minutes.Another anastomosis was done, running technique was performed to repair, with the same type of suture with the same product id and lot no.A single stitch technique interrupted was used without issue.

Brand Name
SURGIPRO II
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7511965
Report Number9612501-2018-00981
Device Sequence Number10833969
Product Code GAW
UDI-Device Identifier20884521039268
UDI-Public20884521039268
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K050947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberVP-776-X
Device Catalogue NumberVP-776-X
Device Lot NumberD7E1200PX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer07/11/2018
Initial Report FDA Received Date05/14/2018
Supplement Report FDA Received Date08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;